MAUDE Adverse Event Report: Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator

Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator
Model Number 71020
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 06/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2026 targeting the medial branch nerve.The patient had previously participated in a successful trial phase with nalu.After implanting the system the patient exhibited difficulty in utilizing the external components, requiring multiple re-education sessions regarding how to place the therapy disc over the implantable pulse generator (ipg) and how to charge the therapy disc.The patient repeatedly provided conflicting reports regarding effectiveness of the therapy, resulting in multiple reprogramming sessions with nalu representatives.The patient ultimately requested to have the system removed, citing potential for mri needs at some point in the future.As the patient had an existing scs system in place, the dual systems would prevent mri scans if needed.At the time of the request there were no known planned mri needs and the rationale for explant was theoretical.On (b)(6) 2026 a full system explant was performed per patient request.
 
Additional Manufacturer Narrative
The patient was seen by nalu representatives multiple times during the 6 months the system was implanted and there was no evidence of any system or component failure or malfunction reported from any of those visits.The patient is reported to struggle with using the nalu system and this was thought to be related to some apparent memory challenges.The patient was educated multiple times on use of the system and reports from the patient around effectivity varied, sometimes on a week to week basis.Although the nalu system appears to have been functioning as designed, the system was not able to be effectively used by this patient.

Brand Name
Nalu Neurostimulation System
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008--724
MDR Report Key50024271
Report Number3015425075-2026-00067
Device Sequence Number9751904
Product Code GZF
UDI-Device Identifier00812537037363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date07/27/2026
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown